A simple policy for multiple queues with size-independent service times

Yuhang Liu, Zizhuo Wang

Research output: Contribution to journalArticlepeer-review

1 Scopus citations

Abstract

We consider a service system with two Poisson arrival queues. A server chooses which queue to serve at each moment. Once a queue is served, all the customers will be served within a fixed amount of time. This model is useful in studying airport shuttling or certain online computing systems. We propose a simple yet optimal state-independent policy for this problem which is not only easy to implement, but also performs very well.

Original languageEnglish (US)
Pages (from-to)535-539
Number of pages5
JournalOperations Research Letters
Volume41
Issue number5
DOIs
StatePublished - Aug 8 2013

Keywords

  • Batch service systems
  • Queueing systems
  • State-independent policy

Fingerprint Dive into the research topics of 'A simple policy for multiple queues with size-independent service times'. Together they form a unique fingerprint.

Cite this